MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT RND7FR END; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT RND7FR END; CATHETER, IRRIGATION
Model Number SU130-1320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative

the customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.

as no lot number was provided, we were unable to trace the dhr, quality testing performed and corresponding results.The ncr data since august 2020 to present was reviewed and no issues that could be related to the catalog and condition reported were found.

root cause for the reported concern cannot be identified with the amount of information available.

as preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿

we will continue to monitor trends and utilize the information as part of continuous improvement.

.
 
Event or Problem Description
Patient was with severe stenosis at the l4-5 segment in the setting of spondylolisthesis as well as osteoporosis.Went to the or for spinous process-splitting laminoplasty of l4, decompression of the l4-5 interspace with partial medial facetectomy bilaterally, l5-s1 foraminotomies bilaterally, and repair of dural deficiency over the right side of the l4-5 lateral recess utilizing 6-0 gore-tex suture and duraseal sealant.A closed suction drain was inserted.The next day, surgical drain was removed at the bedside that morning.After removal, reportedly there were only two fenestrations in the end of the drain visualized.The patient was taken to the or and previous sutures were removed.Deep dermal sutures were also removed bring the fascia into view.The fascial layer remained nicely approximated and closed.In the distal aspect of the previous fascial opening, the remaining drain fragment was easily identified.This was successfully removed whole with the assistance of a needle driver.The wound was inspected and copiously irrigated with sterile saline.

Brand Name
DRAIN JACKSON PRATT RND7FR END
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key12363241
Report Number1423537-2021-00666
Device Sequence Number3822154
Product Code GBX
UDI-Device Identifier10192253022391
UDI-Public10192253022391
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-1320
Device Catalogue NumberSU130-1320
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82